A Drug Mix-Up Prompts a Recall

News

The FDA publicized a voluntary recall this week of two types of medication that ended up in the same bottles. The pharmaceutical company AvKARE issued the recall after the pills, one currently used for erectile dysfunction and the other, an antidepressant, had been used off label for the same problem, got packaged together by accident. 

Sildenafil is the active ingredient in Viagra and is used to treat erectile dysfunction. The other drug, trazodone, is used for depression and as a sleep aid. 

The pills look different, Trazodone is a circular pill, sildenafil is oblong. Websites like the NIH and Rxlist have databases that people can use to identify pills based on color, shape, and texture. People can always check that the marks on their pills and match what it says on the prescription. 

This is not the first mix-up of this year. Back in March Accord Healthcare Inc. also had a product recall because two drugs got mixed up and mislabeled. 

Both of these medications are by prescription only and should not be taken without a doctor’s advice. Luckily, according to a statement from the company, To date, AvKARE has not received any reports of adverse events related to this recall.” 

People who are worried can contact the company at 1-855-361-3993 Monday- Friday (8am – 4pm CST). 

Products You May Like

Articles You May Like

VP Harris, French President Macron see Webb telescope’s latest cosmic image
Hearing Loss and Dementia; Burden of Death From Bacterial Infections
Vitamin D Deficiency Increases Risk Of Premature Death
COVID-19 impact on young people’s mental health could result in increased demand for support services
Heart Disease Deaths Spiked During COVID After 10-Year Decline

Leave a Reply

Your email address will not be published. Required fields are marked *